Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 50, NWS Milwaukee, WI

May 29, 2006Rock County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at May 29, 2006, 2:30 PM CDT for Rock County, Wisconsin. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2006, 2:30 PM CDT (19:30 UTC)
Expired
May 29, 2006, 3:00 PM CDT
In force
30 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

County Rock County, WI

The radar

The Milwaukee radar (KMKX), 60 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2006-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1988 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2006-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1988 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1060 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 291930
SVRMKX
WIC105-292000-
/O.NEW.KMKX.SV.W.0050.060529T1930Z-060529T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
230 PM CDT MON MAY 29 2006

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROCK COUNTY IN SOUTH CENTRAL WISCONSIN

* UNTIL 300 PM CDT

* AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  FOOTVILLE...OR ABOUT 6 MILES SOUTH OF EVANSVILLE...AND MOVING
  NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EDGERTON AROUND 255 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4280 8936 4257 8936 4284 8886 4284 8924

$$

MK
2 follow-up statements
000 
WWUS53 KMKX 291945
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
245 PM CDT MON MAY 29 2006

WIC105-292000-
/O.CON.KMKX.SV.W.0050.000000T0000Z-060529T2000Z/
ROCK WI-
245 PM CDT MON MAY 29 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR ROCK COUNTY...

AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR FULTON...MOVING NORTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  EDGERTON BY 250 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4280 8936 4257 8936 4284 8886 4284 8924

$$

WOOD
000 
WWUS53 KMKX 291956
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
256 PM CDT MON MAY 29 2006

WIC105-292005-
/O.EXP.KMKX.SV.W.0050.000000T0000Z-060529T2000Z/
ROCK WI-
256 PM CDT MON MAY 29 2006

...THE SEVERE THUNDERSTORM WARNING FOR ROCK COUNTY EXPIRES AT 300 PM
CDT...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING FOR ROCK 
COUNTY HAS WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR 
ROCK COUNTY WILL BE ALLOWED TO EXPIRE AT 3 PM.

SCATTERED THUNDERSTORMS WILL CONTINUE TO AFFECT SOUTH CENTRAL AND 
SOUTHEAST WISCONSIN THIS AFTERNOON.

LAT...LON 4280 8936 4257 8936 4284 8886 4284 8924

$$

WOOD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:10 AM CDT, 11 hours 20 minutes earlier.

Area forecast discussion, May 29, 3:10 AM CDT, 11 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
310 AM CDT MON MAY 29 2006

.DISCUSSION...FCST FOCUS IS ON PCPN CHCS THRU WEDNESDAY...ESP TUE
INTO ERLY WED.

MAIN UPPER AND LOW LEVEL JET WILL REMAIN TO OUR WEST TODAY AS
GENERALLY WEAK UPR SW FLOW CONTINUES INTO THE CWA. CI STREAMING
NEWD TOWARDS CWA. MODELS CONTINUE TO INDICATE A WEAK RIPPLE IN THE
FLOW COMING ACRS TODAY. BUFKIT SOUNDINGS FROM BOTH THE NAM AND GFS
HAVE CAPES OF 1-2K WITH VRY LITTLE IN THE WAY OF CIN. THE COMBO OF
INSTAB...WEAK RIPPLE UPSTAIRS AND PSBL SUBTLE LAKE BNDRY LEND
CREDENCE TO KEEPING THE GOING VRY SML POP FOR TODAY.

H8 TEMPS DROP ONLY SLIGHTLY TODAY. NOT EXPECTING THE FULL SUN AS
YESTERDAY SO GOING A SMIDGE COOLER THAN YESTERDAY SEEMS PLAUSIBLE.

MODELS THEN BRING PCPN ASSOC WITH SFC TROF INTO CWA LATER TNGT
INTO TUE. H8 CONVERGENCE INCREASES ON TUESDAY AND WITH UPPER FLOW
RUNNING PARALLEL TO LOWER LEVEL FEATURES...THE SLOW MOVEMENT OF
FRONT LOOKS REASONABLE. GFS GENERATING LARGE QPF AMOUNTS DURING
THE PERIOD BUT THERE ARE ALSO SOME VORTS THAT LOOK SUSPICIOUS AS
WELL...SMALL BULLSYES OF HIGH AMOUNTS BEAR THIS OUT. THE H8
CONVERGENT ZONE LOOKS TO BE A PLAYER INTO AT LEAST ERLY WED. THE RRQ
OF H2 UPR JET ENHANCES UPR DVRG ESP TUE AFTN INTO TUE NGT. IN FACT
THE SLOWER GFS WOULD KEEP FAVORABLE DVRG ACRS THE CWA THRU MUCH OF
WED. WOULDNT BE SURPRISED TO SEE SOME DECENT RAINFALL TOTALS WHEN
THIS IS ALL SAID AND DONE.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 29, 11:00 AM CDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1100 AM CDT MON MAY 29 2006

WIZ046-047-051-052-056>060-062>072-300900-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1100 AM CDT MON MAY 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

VERY WARM TEMPERATURES AND INCREASING HUMIDITY WILL CAUSE HEAT
INDICES TO RISE TO NEAR 95 TODAY. ISOLATED THUNDERSTORMS
ARE POSSIBLE TODAY...WITH A CHANCE OF THUNDERSTORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE LIKELY TUESDAY AND WEDNESDAY. THERE IS A CHANCE OF
THUNDERSTORMS THURSDAY NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-665-300900-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
1100 AM CDT MON MAY 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE LIKELY TUESDAY AND WEDNESDAY. THERE IS A CHANCE
OF THUNDERSTORMS THURSDAY NIGHT AND FRIDAY.

In the hours before

Local storm report, May 29, 2:00 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
200 PM CDT MON MAY 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     HAIL             2 W BRODHEAD            42.62N 89.42W
05/29/2006  E0.25 INCH       GREEN              WI   PUBLIC

&&

MBK
Local storm report, May 29, 2:29 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
229 PM CDT MON MAY 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND DMG     FONTANA                 42.55N 88.58W
05/29/2006                   WALWORTH           WI   PUBLIC

            TREES DOWN.

&&

GD

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 2:11 PM CDTSevere Thunderstorm WarningMKXRacine, Walworth34 min
May 29, 2:51 PM CDTSevere Thunderstorm WarningMKXMilwaukee, Racine24 min
May 29, 3:19 PM CDTSpecial Marine WarningMKX41 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.